MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION JETSTREAM SC; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 45006
Medical Device Problem Codes Failure to Advance (2524); Defective Device (2588); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device fractured.This 1.6mm jetstream sc catheter was selected for use in a bypass restenosis procedure.The moderate to severely tortuous lesion was located in the distal superficial femoral artery proximal popliteal bypass.Using an 014 thruway guidewire, treatment with this jetstream catheter was started; however, a kink was noted in the catheter and guidewire when attempting to advance.It was noted that the catheter was not stuck on anything.The catheter was removed and the guidewire inside was kinked and unusable.The catheter was not damaged; therefore, angioplasty was performed, and the jetstream catheter was attempted again with a new guidewire.It was working appropriately; however, then the catheter would not advance and was kinking up on itself.The catheter was removed intact, and multiple kinks were noted throughout.Additionally, a fracture was observed in the middle of the catheter.The procedure was successfully completed and there were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, visual examination of this jetstream atherectomy catheter revealed multiple bucklings to the sheath.Microscopic examination revealed no additional damages.A device-to-device interaction test was performed, and a test guidewire was able to pass through without any resistance.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage that could have contributed to the failure to advance to lesion.
 
Event or Problem Description

Brand Name
JETSTREAM SC
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20421664
Report Number2124215-2024-63450
Device Sequence Number8257705
Product Code MCW
UDI-Device Identifier08714729889830
UDI-Public08714729889830
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model Number45006
Device Catalogue Number45006
Device Lot Number0033156149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 THRUWAY GUIDEWIRE.; 014 THRUWAY GUIDEWIRE.
Patient SexMale